Tokyo Journal of Mathematics

Coincidence Between Two Binary Recurrent Sequences of Polynomials Arising from Diophantine Triples

Takafumi MIYAZAKI

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

A set of positive integers is called a Diophantine tuple if the product of any two elements in the set increased by 1 is a perfect square. A conjecture in this field asserts that any Diophantine triple can be uniquely extended to a Diophantine quadruple in some sense. This problem is reduced to study the coincidence between certain two binary recurrent sequences of integers. As an analogy of this, we consider a similar coincidence on the polynomial ring in one variable over the integers, and determine it completely. Our result is regarded as a generalization of a result in the paper ``Complete solution of the polynomial version of a problem of Diophantus'' by A. Dujella, C. Fuchs in Journal of Number Theory 106 (2004) on the polynomial variant of Diophantine tuples.

Article information

Source
Tokyo J. Math., Volume 42, Number 2 (2019), 611-619.

Dates
First available in Project Euclid: 8 March 2019

Permanent link to this document
https://projecteuclid.org/euclid.tjm/1552013764

Subjects
Primary: 11B37: Recurrences {For applications to special functions, see 33-XX}
Secondary: 11D09: Quadratic and bilinear equations

Citation

MIYAZAKI, Takafumi. Coincidence Between Two Binary Recurrent Sequences of Polynomials Arising from Diophantine Triples. Tokyo J. Math. 42 (2019), no. 2, 611--619. https://projecteuclid.org/euclid.tjm/1552013764


Export citation

References

  • M. Cipu, Y. Fujita and M. Mignotte, Two-parameter families of uniquely extendable Diophantine triples, Sci. China Math. 61 (2018), 421–438.
  • M. Cipu, Y. Fujita and T. Miyazaki, On the number of extensions of a Diophantine triple, Int. J. Number Theory 14 (2018), 899–917.
  • A. Dujella, Diophantine $m$-tuples, http://web.math.pmf.unizg.hr/~duje/dtuples.html.
  • A. Dujella and C. Fuchs, Complete solution of the polynomial version of a problem of Diophantus, J. Number Theory 106 (2004), 326–344.
  • A. Dujella and A. Jurasic, On the size of sets in a polynomial variant of a problem of Diophantus, Int. J. Number Theory 6 (2010), 1449–1471.
  • A. Dujella and F. Luca, On a problem of Diophantus with polynomials, Rocky Mountain J. Math. 37 (2007), 131–157.
  • A. Filipin and A. Jurasic, A polynomial variant of a problem of Diophantus and its consequences, arXiv:math/1705.09194.
  • Y. Fujita and T. Miyazaki, The regularity of Diophantine quadruples, Trans. Amer. Math. Soc. 370 (2018), 3803–3831.
  • B. He, A. Togbé and V. Ziegler, There is no Diophantine quintuple, Trans. Amer. Math. Soc., to appear.
  • B. W. Jones, A second variation on a problem of Diophantus and Davenport, Fibonacci Quart. 16(2) (1978), 155–165.